The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=24&m=3859871
Posted By : CathyA - 6/4/2017 7:09 AM
I had a steroid knee injection for bone-on-bone osteoarthritis. The doc said it stays in the joint capsule, but I believe otherwise. Anyhow……for the first couple of days I became extremely anxious and felt awful (as seems to be common if it gets outside the knee). Then, a few days later, I was in heaven! Not only did my knee and thigh not hurt at all, even after working hours in the garden), but I had absolutely no pain anywhere else in my body! And I’ve struggled with too big an appetite my whole life and it was now normal! I was sooooo happy. This is how life used to be!!
But all good things must come to an end, and after about 2 weeks of this bliss, all my pains came back…….even my tinnitus and my over-active appetite.

I don’t think I’d ever consider being on steroids for any length of time. They just have too much destructive capabilities to them, in the long run.

But I was wondering if any of you have had steroid injections for joint problems, and had overall relief for awhile?

Makes me wonder if the little bit of steroid that must have leaked out of my knee can make me feel so good, if there is something less potentially destructive that would work for me? Are there any correlations I could make in terms of something else similar to steroids that maybe I’m low in? I know I’m within normal with my thyroid.

I will remember those 2 weeks of heaven for a very long time. It almost makes me cry, thinking of it. It was just so wonderful.

Posted By : Ljm2014 - 6/4/2017 7:37 AM
My sister had similar thing happen, she was so excited to be out of knee pain, but then she seemed to have allergic reaction to the shot and cannot take ever again.

Lj

Posted By : Sherrine - 6/4/2017 11:03 AM
I had to take 80 mg a day of Prednisone for one month for my hearing loss...which is an inflammatory condition. The first three days I literally landscaped my front yard...by myself! Within two weeks, even though I was still on the Prednisone, I was sick as a dog, stuck on the couch and caught everything that came down the pike because my immune system was shutting down because of the Prednisone. It took me four months to wean off the stuff too!

Actually my fibro kicked in the day I took my last pill from a cortisone dose pack. I won't use them now.

Sherrine
Forum Moderator/Fibromyalgia

Fibromyalgia, Crohn's Disease, Ostomy, Autoimmune Inner Ear Disease, Diabetes, Osteoporosis, Glaucoma, Scoliosis, Ankylosing Spondylitis
************************
God does not give us a spirit of fear, but of power and of love and of a sound mind. 2 Timothy 1:7

Post Edited (Sherrine) : 6/4/2017 11:08:19 AM (GMT-6)


Posted By : CathyA - 6/4/2017 12:47 PM
Sherrine.........that's sort of what I was like.......like you landscaping your front yard, all by yourself. It would be wonderful if we could feel that way most of the time.......but steroids are pretty scary. I can understand how people get hooked on certain drugs, when they can take away pain and make you feel so good........but there always eventually seems to be too high a price to pay.

The doc said I could have these shots every 3 months. Forget it!! I won't even have a second one.

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer